• Previous Article
    Computing discrete logarithms in cryptographically-interesting characteristic-three finite fields
  • AMC Home
  • This Issue
  • Next Article
    Efficient decoding of interleaved subspace and Gabidulin codes beyond their unique decoding radius using Gröbner bases
November 2018, 12(4): 761-772. doi: 10.3934/amc.2018045

Higher weights and near-MDR codes over chain rings

1. 

Department of Mathematics, Beijing Institute of Technology, Beijing Key Laboratory on MCAACI, Beijing 100081, China

2. 

College of Science, Huaihai Institute of Technology, Lianyungang 222005, China

* Corresponding author: lzhui@bit.edu.cn

Received  February 2018 Revised  March 2018 Published  September 2018

The matrix description of a near-MDR code is given, and some judging criterions are presented for near-MDR codes. We also give the weight distribution of a near-MDR code and the applications of a near-MDR code to secret sharing schemes. Furthermore, we will introduce the chain condition for free codes over finite chain rings, and then present a formula for computing higher weights of tensor product of free codes satisfying the chain condition. We will also find a chain for any near-MDR code, and thus show that any near-MDR code satisfies the chain condition.

Citation: Zihui Liu, Dajian Liao. Higher weights and near-MDR codes over chain rings. Advances in Mathematics of Communications, 2018, 12 (4) : 761-772. doi: 10.3934/amc.2018045
References:
[1]

T. BritzT. Johnsen and J. Martin, Chains, demi-matroids, and profiles, IEEE Trans. Inform. Theory, 60 (2014), 986-991. doi: 10.1109/TIT.2013.2292524.

[2]

S. Dodunekov and I. Landgev, On near-MDS codes, Journal of Geometry, 54 (1995), 30-43. doi: 10.1007/BF01222850.

[3]

S. T. DoughertyS. Han and H. Liu, Higher weights for codes over rings, Applicable Algebra in Engineering Communication & Computing, 22 (2011), 113-135.

[4]

H. Horimoto and K. Shiromoto, On generalized Hamming weights for codes over finite chain rings, Proceedings of the 14th International Symposium on Applied Algebra, Algebraic Algorithms and Error-Correcting Codes, Melbourne: Lecture Notes in Comput. Sci., 2227 (2001), 141-150.

[5]

G. P. JianR. Q. Feng and H. F. Wu, Generalized Hamming weights of three classes of linear codes, Finite Fields and Their Applications, 45 (2017), 341-354. doi: 10.1016/j.ffa.2017.01.001.

[6]

Z. H. Liu and W. D. Chen, The chain condition of a kind of code of small defects, Mathematics in Practice & Theory (in Chinese), 36 (2006), 314-319.

[7]

F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes, North Holland, Amsterdam, 1977.

[8]

C. Martínez-pérez and W. Willems, On the weight hierarchy of product codes, Designs, Codes and Cryptography, 33 (2004), 95-108.

[9]

B. R. Mcdonald, Linear Algebra Over Commutative Rings (Monographs and Textbooks in Pure and Applied Mathematics, 87), Marcel Dekker, 1984.

[10]

G. H. Norton and A. Sǎlǎgean, On the Hamming distance of linear codes over a finite chain ring, IEEE Trans. Inform. Theory, 46 (2000), 1060-1067. doi: 10.1109/18.841186.

[11]

G. H. Norton and A. Sǎlǎgean, On the structure of linear and cyclic codes over a finite chain ring, Applicable Algebra in Engineering Communication & Computing, 10 (2000), 489-506. doi: 10.1007/PL00012382.

[12]

M. E. Oued, On MDR codes over a finite ring, International Journal of Information and Coding Theory, 3 (2015), 107-119. doi: 10.1504/IJICOT.2015.072612.

[13]

J. Pieprzyk et al, Ideal Threshold Schemes from MDS Codes, Lecture Notes in Computer Science, Springer Berlin, Heidelberg, 2003.

[14]

A. Shamir, How to share a secret, Communications of the ACM, 22 (1979), 612-613. doi: 10.1145/359168.359176.

[15]

V. K. Wei, Generalized Hamming weights for linear codes, IEEE Trans. Inform. Theory, 37 (1991), 1412-1418. doi: 10.1109/18.133259.

[16]

V. K. Wei and K. Yang, On the generalized Hamming weights of product codes, IEEE Trans. Inform. Theory, 39 (1993), 1709-1713. doi: 10.1109/18.259662.

[17]

J. A. Wood, Duality for modules over finite rings and applications to coding theory, Amer. J. Math., 121 (1999), 555-575. doi: 10.1353/ajm.1999.0024.

[18]

M. H. YangJ. LiK. Q. Feng and D. D. Lin, Generalized Hamming weights of irreducible cyclic codes, IEEE Trans. Inform. Theory, 61 (2015), 4905-4913. doi: 10.1109/TIT.2015.2444013.

[19]

T. S. Zhou, F. Wang, Y. Xin, S. S. Luo, S. H. Qing and Y. X. Yang, A secret sharing scheme based on Near-MDS codes, IEEE International Conference on Network Infrastructure & Digital Content, Beijing, (2009), 833-836

show all references

References:
[1]

T. BritzT. Johnsen and J. Martin, Chains, demi-matroids, and profiles, IEEE Trans. Inform. Theory, 60 (2014), 986-991. doi: 10.1109/TIT.2013.2292524.

[2]

S. Dodunekov and I. Landgev, On near-MDS codes, Journal of Geometry, 54 (1995), 30-43. doi: 10.1007/BF01222850.

[3]

S. T. DoughertyS. Han and H. Liu, Higher weights for codes over rings, Applicable Algebra in Engineering Communication & Computing, 22 (2011), 113-135.

[4]

H. Horimoto and K. Shiromoto, On generalized Hamming weights for codes over finite chain rings, Proceedings of the 14th International Symposium on Applied Algebra, Algebraic Algorithms and Error-Correcting Codes, Melbourne: Lecture Notes in Comput. Sci., 2227 (2001), 141-150.

[5]

G. P. JianR. Q. Feng and H. F. Wu, Generalized Hamming weights of three classes of linear codes, Finite Fields and Their Applications, 45 (2017), 341-354. doi: 10.1016/j.ffa.2017.01.001.

[6]

Z. H. Liu and W. D. Chen, The chain condition of a kind of code of small defects, Mathematics in Practice & Theory (in Chinese), 36 (2006), 314-319.

[7]

F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes, North Holland, Amsterdam, 1977.

[8]

C. Martínez-pérez and W. Willems, On the weight hierarchy of product codes, Designs, Codes and Cryptography, 33 (2004), 95-108.

[9]

B. R. Mcdonald, Linear Algebra Over Commutative Rings (Monographs and Textbooks in Pure and Applied Mathematics, 87), Marcel Dekker, 1984.

[10]

G. H. Norton and A. Sǎlǎgean, On the Hamming distance of linear codes over a finite chain ring, IEEE Trans. Inform. Theory, 46 (2000), 1060-1067. doi: 10.1109/18.841186.

[11]

G. H. Norton and A. Sǎlǎgean, On the structure of linear and cyclic codes over a finite chain ring, Applicable Algebra in Engineering Communication & Computing, 10 (2000), 489-506. doi: 10.1007/PL00012382.

[12]

M. E. Oued, On MDR codes over a finite ring, International Journal of Information and Coding Theory, 3 (2015), 107-119. doi: 10.1504/IJICOT.2015.072612.

[13]

J. Pieprzyk et al, Ideal Threshold Schemes from MDS Codes, Lecture Notes in Computer Science, Springer Berlin, Heidelberg, 2003.

[14]

A. Shamir, How to share a secret, Communications of the ACM, 22 (1979), 612-613. doi: 10.1145/359168.359176.

[15]

V. K. Wei, Generalized Hamming weights for linear codes, IEEE Trans. Inform. Theory, 37 (1991), 1412-1418. doi: 10.1109/18.133259.

[16]

V. K. Wei and K. Yang, On the generalized Hamming weights of product codes, IEEE Trans. Inform. Theory, 39 (1993), 1709-1713. doi: 10.1109/18.259662.

[17]

J. A. Wood, Duality for modules over finite rings and applications to coding theory, Amer. J. Math., 121 (1999), 555-575. doi: 10.1353/ajm.1999.0024.

[18]

M. H. YangJ. LiK. Q. Feng and D. D. Lin, Generalized Hamming weights of irreducible cyclic codes, IEEE Trans. Inform. Theory, 61 (2015), 4905-4913. doi: 10.1109/TIT.2015.2444013.

[19]

T. S. Zhou, F. Wang, Y. Xin, S. S. Luo, S. H. Qing and Y. X. Yang, A secret sharing scheme based on Near-MDS codes, IEEE International Conference on Network Infrastructure & Digital Content, Beijing, (2009), 833-836

[1]

Stefka Bouyuklieva, Zlatko Varbanov. Some connections between self-dual codes, combinatorial designs and secret sharing schemes. Advances in Mathematics of Communications, 2011, 5 (2) : 191-198. doi: 10.3934/amc.2011.5.191

[2]

Juliang Zhang, Jian Chen. Information sharing in a make-to-stock supply chain. Journal of Industrial & Management Optimization, 2014, 10 (4) : 1169-1189. doi: 10.3934/jimo.2014.10.1169

[3]

Sergio R. López-Permouth, Steve Szabo. On the Hamming weight of repeated root cyclic and negacyclic codes over Galois rings. Advances in Mathematics of Communications, 2009, 3 (4) : 409-420. doi: 10.3934/amc.2009.3.409

[4]

Nicolas Van Goethem. The Frank tensor as a boundary condition in intrinsic linearized elasticity. Journal of Geometric Mechanics, 2016, 8 (4) : 391-411. doi: 10.3934/jgm.2016013

[5]

H. M. Hastings, S. Silberger, M. T. Weiss, Y. Wu. A twisted tensor product on symbolic dynamical systems and the Ashley's problem. Discrete & Continuous Dynamical Systems - A, 2003, 9 (3) : 549-558. doi: 10.3934/dcds.2003.9.549

[6]

David Keyes. $\mathbb F_p$-codes, theta functions and the Hamming weight MacWilliams identity. Advances in Mathematics of Communications, 2012, 6 (4) : 401-418. doi: 10.3934/amc.2012.6.401

[7]

Masaaki Harada, Ethan Novak, Vladimir D. Tonchev. The weight distribution of the self-dual $[128,64]$ polarity design code. Advances in Mathematics of Communications, 2016, 10 (3) : 643-648. doi: 10.3934/amc.2016032

[8]

Denis S. Krotov, Patric R. J.  Östergård, Olli Pottonen. Non-existence of a ternary constant weight $(16,5,15;2048)$ diameter perfect code. Advances in Mathematics of Communications, 2016, 10 (2) : 393-399. doi: 10.3934/amc.2016013

[9]

Alonso sepúlveda Castellanos. Generalized Hamming weights of codes over the $\mathcal{GH}$ curve. Advances in Mathematics of Communications, 2017, 11 (1) : 115-122. doi: 10.3934/amc.2017006

[10]

Jinghong Liu, Yinsuo Jia. Gradient superconvergence post-processing of the tensor-product quadratic pentahedral finite element. Discrete & Continuous Dynamical Systems - B, 2015, 20 (2) : 495-504. doi: 10.3934/dcdsb.2015.20.495

[11]

Michel H. Geoffroy, Alain Piétrus. Regularity properties of a cubically convergent scheme for generalized equations. Communications on Pure & Applied Analysis, 2007, 6 (4) : 983-996. doi: 10.3934/cpaa.2007.6.983

[12]

Fang Chen, Ning Gao, Yao- Lin Jiang. On product-type generalized block AOR method for augmented linear systems. Numerical Algebra, Control & Optimization, 2012, 2 (4) : 797-809. doi: 10.3934/naco.2012.2.797

[13]

Teresa Faria, Eduardo Liz, José J. Oliveira, Sergei Trofimchuk. On a generalized Yorke condition for scalar delayed population models. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 481-500. doi: 10.3934/dcds.2005.12.481

[14]

Olav Geil, Stefano Martin. Relative generalized Hamming weights of q-ary Reed-Muller codes. Advances in Mathematics of Communications, 2017, 11 (3) : 503-531. doi: 10.3934/amc.2017041

[15]

Bin Dan, Huali Gao, Yang Zhang, Ru Liu, Songxuan Ma. Integrated order acceptance and scheduling decision making in product service supply chain with hard time windows constraints. Journal of Industrial & Management Optimization, 2018, 14 (1) : 165-182. doi: 10.3934/jimo.2017041

[16]

Weidong Zhao, Yang Li, Guannan Zhang. A generalized $\theta$-scheme for solving backward stochastic differential equations. Discrete & Continuous Dynamical Systems - B, 2012, 17 (5) : 1585-1603. doi: 10.3934/dcdsb.2012.17.1585

[17]

Boling Guo, Haiyang Huang. Smooth solution of the generalized system of ferro-magnetic chain. Discrete & Continuous Dynamical Systems - A, 1999, 5 (4) : 729-740. doi: 10.3934/dcds.1999.5.729

[18]

Lijun Wei, Xiang Zhang. Limit cycle bifurcations near generalized homoclinic loop in piecewise smooth differential systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2803-2825. doi: 10.3934/dcds.2016.36.2803

[19]

Rafael G. L. D'Oliveira, Marcelo Firer. Minimum dimensional Hamming embeddings. Advances in Mathematics of Communications, 2017, 11 (2) : 359-366. doi: 10.3934/amc.2017029

[20]

Ming Su, Arne Winterhof. Hamming correlation of higher order. Advances in Mathematics of Communications, 2018, 12 (3) : 505-513. doi: 10.3934/amc.2018029

2017 Impact Factor: 0.564

Metrics

  • PDF downloads (27)
  • HTML views (55)
  • Cited by (0)

Other articles
by authors

[Back to Top]